Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


"Cutting Back "Again" Dr. Lee
Apr 6, 2004

Dr. Lee, I wrote about "Cutting Back...?" My meds are as follows: 2-400 Crix a day, 2- 100 Norv a day, 1-Combivir 2 x's day, 1- viread 1 x a day. The "cut-back" Dr. suggests 1- Norvir 100's 2 x's a day. Starting out slow w/ 1 in a.m. and 2 in p.m.for a few days then start the 1 & 1 a day. My "side effects" have been, nausea, vomiting, night sweats, abdominal pain & bloating,increase in limb and joint pain , hair loss, extreme bowel movements, "flu like" feeling, skin conditions, "EXTREME FATIGUE", eating causes more pain. I am sure I am forgetting the intermittent ones. The "nausea and vomiting", He gave me some meds(phenagran & zophran), and yet I still have some problems. Very few have subsided after three mos., hence the reduction of the dosage of Norvir. And "Yes" this was the second last option for me! I am resistant to so many drugs, and have had bad reactions to others. "On last leg of this", Dave "Thanks"

Response from Dr. Lee

This is an odd dosing of Norvir: "Norvir 100's 2 x's a day. Starting out slow w/ 1 in a.m. and 2 in p.m.for a few days then start the 1 & 1 a day." You don't list another protease inhibitor, so I am assuming you are considering discontinuing or have discontinued the Crixivan. Norvir is used in two ways: As primary treatment at a minimum of 400mg twice daily and at lower doses as a "booster" of other drugs. I have not hear of using such a low dose of Norvir as a single protease inhibitor and would be very careful with such dosing due to the likelihood of resistance developing. THere are other, more proven regimens that actually may have less of the gastrointestinal disturbances (nausea, vomiting, diarrhea, cramps, etc.)associated with them. I suggest you go back to your doctor soon and ask about the doseage,especially if you have few options remaining. Resistance to incompletely suppressive doses of protease inhibitors may develop in six weeks or less.

Be well.



Previous
Restarting Meds
Next
high liver levels/latic acidosis/hep c

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement